MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY
Model Number 802016
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley had a restricted flowrate, which caused a nurse to have to remove the foley and place a new one.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿urine will not flow through tubing¿ with a potential root cause of ¿tubing does not meet specification¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position fenestrated drape on patient.5.Open lubricant/lubricate catheter.6.Open pvi swabstick package and insert into large cutout along box shelf.7.Prepare patient with pvi swabsticks.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not over-penetrate) and depress plunger.Instill entire amount of sterile water (10cc).9.Position hanger near the foot of the bed and check tubing frequently to ensure no freestanding urine.10.To empty bag: a.Remove outlet tube from outlet tube protector.B.Release clamp and empty bag.C.After emptying, clamp outlet tube and replace in outlet tube protector.11.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.12.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and tubing for physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Note: bag should be placed near the foot of the bed.Directions for using urine sample port: 1.Kink tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21 gauge or smaller needles) through center of puncture site.4.Aspirate desired volume of urine.5.Send specimen to laboratory.".
 
Event or Problem Description

Brand Name
BARDIA® CLOSED SYSTEM FOLEY CATHETER TRAY
Common Device Name
FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9423934
Report Number1018233-2019-07769
Device Sequence Number19526581
Product Code EZC
UDI-Device Identifier00801741019678
UDI-Public(01)00801741019678
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802016
Device Catalogue Number802016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1